MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number BNI35DFH
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with a thermocool® sf nav bi-directional catheter and post-procedure the bwi product analysis lab identified a damage/separation at the tip/shaft transition with exposed components.During the mapping with ablation catheter, the physician took the catheter out of the patient.Under the electrodes, the catheter had damaged.The catheter was replaced and the procedure completed.No patient consequences were reported.
 
Additional Manufacturer Narrative
E1 initial reporter phone: (b)(6).The product investigation was completed.Device evaluation details: the device was returned to biosense webster (bwi) for evaluation.A visual inspection of the returned device was performed following bwi procedures.Visual analysis revealed a damage/separation at the tip/shaft transition with exposed components.During the analysis adhesive was observed on the transition area, due this condition, the issue could be related to excessive force during manipulation of the device; however, this cannot be conclusively determined.No damages on the electrodes were observed.All units are inspected prior to leaving the facility as there are functional tests and inspections at control points based on the manufacturing process to avoid this type of damage from leaving the facility.The issue reported by the customer was confirmed due to the damage observed at the tip/shaft transition.The condition matches the information provided by the customer regarding damage under the electrodes.A manufacturing record evaluation was performed for the finished device 31044047l number, and no internal action related to the complaint was found during the review.As part of biosense webster¿s quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key18741717
Report Number2029046-2024-00551
Device Sequence Number17950453
Product Code LPB
UDI-Device Identifier10846835003215
UDI-Public10846835003215
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
P030031/S025
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/18/2026
Device Catalogue NumberBNI35DFH
Device Lot Number31044047L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2024
Initial Report FDA Received Date02/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown